Dry mouth,swollen tongue and burning ... - Parkinson's Movement

Parkinson's Movement
16,455 members15,778 posts

Dry mouth,swollen tongue and burning lips!!!!!

si-simary
si-simary
16 Replies

Does anyone have these symptoms? I take C/L 25/100 every 3 hrs and my dr says these symptoms are not side effects of C/L. I have been tolerating these problems for 3 yrs now. If I'm allergic, can't figure it out

16 Replies
oldestnewest
Hikoi

I did a google search on burning mouth and PD. This came up first, is it any help?

webstercare.com.au/files/co...

Reply
HeartSong

I sometimes have sudden dry mouth and burning tongue. I've noticed it happening only when the outdoor pollen or mold counts are high (which is happening now in many areas.) So, mine could be due to allergies. Or, mine could also be due to acid reflux, which happens to me mostly when, again, the outdoor pollen or mold counts are high.

Have you tried taking vitamin C? It's helpful for allergies, and some sources say that it may be helpful for PD, too.

Reply
Michael1953

Same happened to me. Tried everything possible. No success. Then, one day it just disappeared! I hope your "one day" is soon. While waiting...keep trying. What did not work for me, may work for you.

Reply
honeycombe3

Hikoi, thanks yet again for an informative reference.

Having experienced this myself along with some other regulars on the site I can only offer a hypothesis as to its cause.

Si-simary do you take Sinemet or a generic C/L tablet? I ask because I had been taking Sinemet for a few years with no adverse side-effects. For some reason this got changed on one prescription to generic C/L. The description of your mouth & lips arose immediately & stopped when I reverted to Sinemet. After many tests it was decided that I was allergic to the coating on the generic C/L (a sort of pale egg yolk colour). Just a long-shot but it may be worth a change - tablets contain binding agents, bulking agents, chemical buffers & many more substances than just the drug itself.

1 like
Reply
McPam
McPam
in reply to honeycombe3

some anxiety drugs can cause dry mouth after taking them fir awhile...I have been on zoo loft for over 2 years and now have dry mouth. Do maybe your meds may be causing it.

Reply
si-simary

Honeycomb3----Thankyou for replying. Interesting,because a few yrs ago,I was taking C/L manufactured by Teva. I was allergic to the yellow dye. As

Soon as I switched manufacturers ,all my symptoms went away. I guess I better have a talk with my pharmacist. Is Sinemet a lot more expensive than

C/L?

Reply
honeycombe3

I believe Sinemet is more expensive but as I am from UK I don't know the prices.

Reply
ancee

My husband cannot use any generic CLD except the ones made by TEVA or MYLAN. Any others give him itching, etc. Something to think about.

Reply
park_bear

Yes, your doc is correct not from C/L.

It is the disease itself - PD dries out the GI tract from one end to the other. When your mouth, and particularly tongue, is no longer adequately bathed in saliva this is the result. I take Cevimeline which prompts the saliva flow. Pilocarpine does likewise. I also have a collection of mouth moisturizers, and keep a hard candy lozenge in my mouth.

1 like
Reply
si-simary
si-simary
in reply to park_bear

Thanks, park_bear, I'll try these suggestions. My dry mouth is so bad, I'll try anything.

1 like
Reply
park_bear
park_bear
in reply to si-simary

I should add that the two meds I mentioned are by prescription. If you get resistance from the docs tell them other PD patients have benefited :-)

Reply
Hikoi
Hikoi
in reply to si-simary

I wonder was there anything useful in the article I posted si-simary?

Reply
si-simary
si-simary
in reply to Hikoi

Problems with my computer. So sorry! Would you mind sending it again.I continue having problems with swollen lips & tingly tongue., along with dry mouth(like eating cotton balls.) This happens every night. I seem to think I'm allergic to C/L. However, these appear at odd times, not just after taking C/L.

Reply
Hikoi

webstercare.com.au/files/co...

Try clicking on this link

Reply
si-simary
si-simary
in reply to Hikoi

Thanks, Hikoi. That is a very interesting article. A lot of it pertains to me,so

I'll be discussing it with my Dr. Thanks again.

1 like
Reply
gdublu

When I was 1 st diag/treated ,I was given Ropinarol(NZ) name..and had my tongue stiking to my top gum.through shifting to a different hospital area,my new neurol.,took me off them ,due to side effects, that dry tongue thing went away too.so.i don't think it is the Sinemet C/L tabs

Reply

You may also like...